0
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      A Current Problem in Cardiology: Very Late Thrombosis after Implantation of Sirolimus Eluting Stent

      , ,

      Cardiology

      S. Karger AG

      Stent, Thrombosis

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Discontinuation of antiplatelet medications has been strongly associated with coronary stent thrombosis. The first reported cases have been documented at 6 h to 6 weeks after stent implantation. This article presents a case of very late stent thrombosis 24 months after sirolimus eluting stent implantation and 18 months after clopidogrel discontinuation, despite aspirin continuation, and argues in favor of prolonging dual antiplatelet medication including clopidogrel in this setting, at least until data from randomized trials address this important issue.

          Related collections

          Most cited references 2

          • Record: found
          • Abstract: found
          • Article: not found

          Stent thrombosis after successful sirolimus-eluting stent implantation.

          Stent thrombosis (ST) is a rare but devastating complication of coronary stent implantation, occurring in 0.5% to 1.9% of patients with bare metal stents. The incidence of ST with drug-eluting stents is less well studied, particularly among patients outside of clinical trials. The aim of this study was to evaluate the incidence and potential risk factors for ST in patients receiving sirolimus-eluting stents (SES) in the "real world" after commercial release in the United States in April 2003. All 652 patients who underwent SES implantation (776 lesions treated) at our institution between April and October 2003 were followed up prospectively after the procedure (median follow-up 100 days). During that period, 7 patients (1.1%, 95% CI 0.4% to 2.2%) developed ST within a range of 2 to 13 days, and 1 patient had an ST-elevation myocardial infarction on day 39 with evidence of thrombus within the SES at angiography. Patients with an ST had significantly smaller final nominal balloon diameters (2.75 versus 3.00 mm, P=0.04), and in 4 (57%) of the 7 patients with ST versus 1.7% of patients without ST (P<0.001), antiplatelet therapy had been discontinued after the procedure. Among the ST patients, 1 died and 5 had myocardial infarctions. In this single-center experience, the incidence of ST after SES implantation was approximately 1%, which is within the expected range of bare metal stents. The discontinuation of antiplatelet therapy was strongly associated with the development of ST in this patient population.
            Bookmark
            • Record: found
            • Abstract: found
            • Article: not found

            Late stent thrombosis after implantation of a sirolimus-eluting stent.

            Late stent thrombosis in the era of routine high-pressure stent deployment and combined antiplatelet therapy with thienopyridines and aspirin has become a rare but feared complication. We describe a patient with acute myocardial infarction due to late stent thrombosis 6 weeks after deployment of a sirolimus-eluting stent and 2 weeks after the discontinuation of clopidogrel. This is the first report of late thrombosis of a sirolimus-eluting stent. Copyright 2003 Wiley-Liss, Inc.
              Bookmark

              Author and article information

              Journal
              CRD
              Cardiology
              10.1159/issn.0008-6312
              Cardiology
              S. Karger AG
              0008-6312
              1421-9751
              2007
              November 2007
              14 November 2006
              : 108
              : 4
              : 273-274
              Affiliations
              Department of Cardiology, Shiraz University of Medical Sciences, Shiraz, Iran
              Article
              96989 Cardiology 2007;108:273–274
              10.1159/000096989
              17114881
              © 2007 S. Karger AG, Basel

              Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

              Page count
              Figures: 1, References: 3, Pages: 2
              Categories
              Case Report

              General medicine, Neurology, Cardiovascular Medicine, Internal medicine, Nephrology

              Stent, Thrombosis

              Comments

              Comment on this article